MAUDE Adverse Event Report: PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP; WIRE, GUIDE, CATHETER

PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP; WIRE, GUIDE, CATHETER
Model Number 10185P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference: (b)(4) this case was reviewed and investigated according to the manufacture¿s policy.Attempts to obtain the information has not been successful.Attempts to obtain the information has not been successful.Suspect products: not applicable for this device.Implant, explant, and device evaluation dates: not applicable for this device.Country is (b)(6).The record's reportability decision was incorrectly documented on the record following identification of the malfunction.Subsequently, this mdr is being submitted late.(b)(4).Remedial action/removal number: does not apply to this submission.
 
Event or Problem Description
It was reported that during a coronary procedure inside the body during measurement post normalization, the manufacturer's wire was advanced through the vessel when the physician noticed a loss of trackability and crossability with the guide wire.Upon removal, the tip was damaged and frayed, but remained in one piece.The procedure was successfully completed with a second manufacturer's wire.No patient injury reported.The returned device was visually and microscopically inspected.The distal coil was stretched, the core wire was broken in two parts, and sharp edges of the core wire was detected, but no missing parts were observed.This product problem is being submitted because a broken core wire with a sharp edges has a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Block h6: added codes 4721 (rod/shaft) and 2199 (no health consequences or impact).Corrected investigation findings code from the initial mdr from 3243 (stress problem identified) to 3252 (fracture problem).
 
Additional Manufacturer Narrative
Blocks a2-a5: patient information was provided.Blocks b6 & b7: patient information regarding relevant tests/laboratory data and medical history were provided.Block d10: concomitant devices were provided.

Brand Name
VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key11806044
Report Number2939520-2021-00026
Device Sequence Number17120947
Product Code DQX
UDI-Device Identifier00845225002879
UDI-Public(01)00845225002879(11)201028(17)231028(10)0302067307
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K161887
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Model Number10185P
Device Catalogue Number400-0300.38
Device Lot Number0302067307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer06/06/2021
05/12/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/18/2021
08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC: LAUNCHER GUIDE CATHETER SIZE UNK; TERUMO: RADIFOCUS INTRODUCER SHEATH, SIZE UNK; UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: INTRODUCER SHEATH
Patient Age57 YR
Patient Weight85